Brennan, Charlotte and Knopfmacher, Arnold - The distribution of ascents of size d or more in compositions

dmtcs:462 - Discrete Mathematics & Theoretical Computer Science, January 1, 2009, Vol. 11 no. 1
The distribution of ascents of size d or more in compositions

Authors: Brennan, Charlotte and Knopfmacher, Arnold

A composition of a positive integer n is a finite sequence of positive integers a(1), a(2), ..., a(k) such that a(1) + a(2) + ... + a(k) = n. Let d be a fixed nonnegative integer. We say that we have an ascent of size d or more if a(i+1) >= a(i) + d. We determine the mean, variance and limiting distribution of the number of ascents of size d or more in the set of compositions of n. We also study the average size of the greatest ascent over all compositions of n.


Source : oai:HAL:hal-00988184v1
Volume: Vol. 11 no. 1
Section: Combinatorics
Published on: January 1, 2009
Submitted on: March 26, 2015
Keywords: [INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]


Share

Browsing statistics

This page has been seen 27 times.
This article's PDF has been downloaded 15 times.